Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 45, NWS Tampa Bay, FL

May 5, 20085 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at May 5, 2008, 5:17 AM EDT for 5 counties in Florida. It took effect at May 5, 2008, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2008, 5:17 AM EDT (09:17 UTC)
In effect from
May 5, 2008, 2:00 PM EDT
Expired
May 5, 2008, 7:00 PM EDT
In force
5 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 9.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2008-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2008-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 050917
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
517 AM EDT MON MAY 5 2008

...A RED FLAG WARNING IS IN EFFECT TODAY FOR LEVY...SUMTER...POLK...
HARDEE...DESOTO...AND HIGHLANDS COUNTIES FROM 2 PM EDT UNTIL 7 PM EDT 
FOR 4 OR MORE HOURS OF HUMIDITY VALUES BELOW 35 PERCENT...

...A FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON FOR ALL COUNTIES
EXCEPT PINELLAS FROM 1 PM EDT UNTIL 7 PM EDT FOR THE POSSIBILITY OF 4 
OR MORE HOURS OF HUMIDITY VALUES BELOW 35 PERCENT... 

.A DRIER AIRMASS WILL MOVE OVER THE AREA TODAY. THE DRY AIR WILL ALLOW
HUMIDITY VALUES TO FALL BELOW 35 PERCENT FOR EXTENDED PERIODS OF TIME
OVER INLAND PORTIONS OF THE FORECAST AREA DURING THE AFTERNOON HOURS.
THE DRY AIRMASS WILL OVERSPREAD MOST OF THE AREA ON TUESDAY WITH LONG
DURATIONS OF LOW HUMIDITIES POSSIBLE ACROSS MOST OF THE REGION DURING
THE AFTERNOON AND EARLY EVENING HOURS.

FLZ042-048-049-051-052300-
/O.CAN.KTBW.FW.A.0039.080505T1800Z-080505T2300Z/
/O.CON.KTBW.FW.A.0040.080506T1700Z-080506T2300Z/
CITRUS-HERNANDO-PASCO-HILLSBOROUGH-
517 AM EDT MON MAY 5 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...
...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
CANCELLED THE FIRE WEATHER WATCH FOR CITRUS...HERNANDO...PASCO...AND
HILLSBOROUGH COUNTIES TODAY. INCREASING WEST WINDS OFF THE GULF SHOULD
HELP TO KEEP HUMIDITY VALUES ABOVE CRITICAL LEVEL TODAY...THUS THE
FIRE WEATHER WATCH HAS BEEN CANCELLED. 

A FIRE WEATHER WATCH REMAINS IN EFFECT FOR TUESDAY AFTERNOON THROUGH
TUESDAY EVENING.

DRIER AIR FILTERING INTO THE REGION MAY PRODUCE 4 OR MORE HOURS OF
RELATIVE HUMIDITY VALUES BELOW 35 PERCENT TUESDAY AFTERNOON INTO
EARLY TUESDAY EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ039-043-052-052300-
/O.UPG.KTBW.FW.A.0039.080505T1800Z-080505T2300Z/
/O.NEW.KTBW.FW.W.0045.080505T1800Z-080505T2300Z/
/O.CON.KTBW.FW.A.0040.080506T1700Z-080506T2300Z/
LEVY-SUMTER-POLK-
517 AM EDT MON MAY 5 2008

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
TUESDAY AFTERNOON THROUGH TUESDAY EVENING. 

DRIER AIR IS EXPECTED TO PRODUCE 4 HOURS OR MORE OF RELATIVE
HUMIDITY VALUES BELOW 35 PERCENT THIS AFTERNOON INTO EARLY
EVENING...THEN AGAIN TUESDAY AFTERNOON INTO TUESDAY EVENING.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ056-057-061-052300-
/O.NEW.KTBW.FW.W.0045.080505T1800Z-080505T2300Z/
/O.CON.KTBW.FW.A.0040.080506T1700Z-080506T2300Z/
HARDEE-HIGHLANDS-DE SOTO-
517 AM EDT MON MAY 5 2008

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS
IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. 

DRIER AIR IS EXPECTED TO PRODUCE 4 HOURS OR MORE OF RELATIVE
HUMIDITY VALUES BELOW 35 PERCENT THIS AFTERNOON AND AGAIN TUESDAY
AFTERNOON INTO TUESDAY EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ055-060-062-065-052300-
/O.CON.KTBW.FW.A.0040.080506T1700Z-080506T2300Z/
MANATEE-SARASOTA-CHARLOTTE-LEE-
517 AM EDT MON MAY 5 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

DRIER AIR IS EXPECTED TO PRODUCE 4 HOURS OR MORE OF RELATIVE
HUMIDITY VALUES BELOW 35 PERCENT TUESDAY AFTERNOON INTO TUESDAY
EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$


JCM
2 follow-up statements
000 
WWUS82 KTBW 051815
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
215 PM EDT MON MAY 5 2008

...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR
LEVY...SUMTER... POLK... HARDEE...DESOTO...AND HIGHLANDS COUNTIES
FROM UNTIL 7 PM EDT FOR 4 OR MORE HOURS OF HUMIDITY VALUES BELOW
35 PERCENT...

...A RED FLAG WARNING IS NOW IN EFFECT FOR TUESDAY AFTERNOON IN
THE EARLY EVENING FOR ALL COUNTIES EXCEPT PINELLAS FROM 12 PM EDT
UNTIL 8 PM EDT FOR 4 OR MORE HOURS OF HUMIDITY VALUES BELOW 35
PERCENT...

.HIGH PRESSURE WILL BUILD IN FROM THE NORTH BRINGING SOME DRIER
AIR INTO THE AREA. THIS DRY AIR WILL ALLOW RELATIVE HUMIDITY
VALUES TO FALL BELOW 35 PERCENT FOR EXTENDED PERIODS OF TIME OVER
INLAND PORTIONS OF THE FORECAST AREA THIS AFTERNOON AND ACROSS
MOST OF THE REGION DURING THE AFTERNOON AND EARLY EVENING HOURS ON
TUESDAY.

FLZ039-043-052-056-057-061-062300-
/O.UPG.KTBW.FW.A.0040.080506T1700Z-080506T2300Z/
/O.NEW.KTBW.FW.W.0046.080506T1600Z-080507T0000Z/
/O.CON.KTBW.FW.W.0045.000000T0000Z-080505T2300Z/
LEVY-SUMTER-POLK-HARDEE-HIGHLANDS-DE SOTO-
215 PM EDT MON MAY 5 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM
EDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

DRIER AIR IS EXPECTED TO PRODUCE 4 HOURS OR MORE OF RELATIVE
HUMIDITY VALUES BELOW 35 PERCENT THIS AFTERNOON AND AGAIN TUESDAY
AFTERNOON INTO TUESDAY EVENING. MINIMUM RELATIVE HUMIDITY VALUES
ARE EXPECTED TO FALL TO AROUND 30 PERCENT THIS AFTERNOON AND INTO
THE LOWER 20S TUESDAY AFTERNOON.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

FLZ042-048-049-051-055-060-062-065-062300-
/O.UPG.KTBW.FW.A.0040.080506T1700Z-080506T2300Z/
/O.NEW.KTBW.FW.W.0046.080506T1600Z-080507T0000Z/
CITRUS-HERNANDO-PASCO-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE-
215 PM EDT MON MAY 5 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM
EDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DRIER AIR IS EXPECTED TO PRODUCE 4 HOURS OR MORE OF RELATIVE
HUMIDITY VALUES BELOW 35 PERCENT TUESDAY AFTERNOON INTO TUESDAY
EVENING. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL INTO
THE LOWER 20S TUESDAY AFTERNOON OVER INLAND AREAS. NEAR THE COAST
THE SEA BREEZE WILL DEVELOP EARLY KEEPING RELATIVE HUMIDITY VALUES
ABOVE 35 PERCENT.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

PRC
000 
WWUS82 KTBW 052307
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
707 PM EDT MON MAY 5 2008

...A RED FLAG WARNING IS NOW IN EFFECT TUESDAY FOR ALL COUNTIES
EXCEPT PINELLAS FROM 12 PM EDT UNTIL 8 PM EDT FOR 4 OR MORE HOURS
OF HUMIDITY VALUES BELOW 35 PERCENT...

.HIGH PRESSURE WILL BUILD IN FROM THE NORTH BRINGING SOME DRIER
AIR INTO THE AREA. THIS DRY AIR WILL ALLOW RELATIVE HUMIDITY
VALUES TO FALL BELOW 35 PERCENT FOR EXTENDED PERIODS OF TIME OVER
MOST OF THE REGION DURING THE AFTERNOON AND EARLY EVENING HOURS
ON TUESDAY.

FLZ039-043-052-056-057-061-070000-
/O.EXP.KTBW.FW.W.0045.000000T0000Z-080505T2300Z/
/O.CON.KTBW.FW.W.0046.080506T1600Z-080507T0000Z/
LEVY-SUMTER-POLK-HARDEE-HIGHLANDS-DE SOTO-
707 PM EDT MON MAY 5 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM EDT
TUESDAY...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING FOR THIS AFTERNOON IS NO LONGER IN EFFECT. A
RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY.

DRIER AIR IS EXPECTED TO PRODUCE 4 HOURS OR MORE OF RELATIVE
HUMIDITY VALUES BELOW 35 PERCENT TUESDAY AFTERNOON INTO TUESDAY
EVENING. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL INTO
THE LOWER 20S TUESDAY AFTERNOON.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

FLZ042-048-049-051-055-060-062-065-070000-
/O.CON.KTBW.FW.W.0046.080506T1600Z-080507T0000Z/
CITRUS-HERNANDO-PASCO-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE-
707 PM EDT MON MAY 5 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM EDT
TUESDAY...

DRIER AIR IS EXPECTED TO PRODUCE 4 HOURS OR MORE OF RELATIVE
HUMIDITY VALUES BELOW 35 PERCENT TUESDAY AFTERNOON INTO TUESDAY
EVENING. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL
INTO THE LOWER 20S TUESDAY AFTERNOON OVER INLAND AREAS. NEAR THE
COAST THE SEA BREEZE WILL DEVELOP EARLY KEEPING RELATIVE HUMIDITY
VALUES ABOVE 35 PERCENT.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

RKR

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 5, 2:40 AM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, May 5, 2:40 AM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
240 AM EDT MON MAY 5 2008

.SHORT TERM (TODAY - WEDNESDAY)...WITH HIGH PRESSURE IN CONTROL OF
THE REGION EXPECT ANOTHER DAY OF BENIGN WEATHER TODAY WITH MOSTLY
SUNNY TO PARTLY CLOUDY SKIES AND DRY CONDITIONS OVER THE AREA. WILL
CARRY ONLY SILENT 10 POPS FOR THE INTERIOR AND SOUTHERN AREAS BUT
EXPECT MAYBE A SPRINKLE OR TWO AS THE AFTERNOON WESTERLY FLOW PUSHES
INLAND.

MID LEVEL HIGH PRESSURE OVER THE GULF BEGINS MIGRATING EASTWARD
TOWARDS FLORIDA ON WEDNESDAY WHILE SURFACE RIDGING REMAINS WELL IN
PLACE OVER THE EASTERN SEA BOARD. IN OTHER WORDS...NO SIGNIFICANT
WEATHER EXPECTED THROUGH THE SHORT TERM PERIOD.

TEMPERATURES REMAIN AT OR SLIGHTLY WARMER THAN NORMALS IN THE
AFTERNOON HOURS WITH MAXS IN THE MID TO UPPER 80S OVER MOST
LOCATIONS...EXPECT NEAR THE COAST WHERE ONSHORE FLOW SURGES WILL
KEEP SLIGHTLY COOLER CONDITIONS. MORNING LOWS REMAIN IN THE LOWER TO
MID 60S WITH SOME INLAND LOCATIONS IN THE UPPER 50S.

&&

.LONG TERM (WEDNESDAY NIGHT - SUNDAY)...UPPER RIDGING OVER THE REGION
WILL WEAKEN SOME ON THURSDAY AS A SHORT WAVE TROUGH MOVING INTO THE
EASTERN U.S. WELL NORTH OF THE STATE IMPINGES UPON IT...WHILE SURFACE
HIGH PRESSURE PERSISTS FROM THE WESTERN ATLANTIC WEST ACROSS THE
CENTRAL PENINSULA. LIMITED MOISTURE VIA MODEL CROSS SECTIONS WILL
MAINTAIN DRY WEATHER AND WARM TEMPERATURES.

AFOREMENTIONED UPPER TROUGH MOVES OFF THE EASTERN SEA BOARD ON FRIDAY
WITH AN ATTENDANT WEAK COLD FRONT SAGGING INTO THE PANHANDLE DURING
THE AFTERNOON...THEN WASHING OUT ACROSS THE NORTHERN PENINSULA ON
SATURDAY WITH LITTLE EFFECT ON OUR SENSIBLE WEATHER WITH WARM AND
INCREASINGLY HUMID CONDITIONS EXPECTED AS SURFACE HIGH PRESSURE
ACROSS THE SOUTHERN PENINSULA/EASTERN GULF SUPPORTS A DEEP LAYERED
SOUTHWESTERLY WIND FLOW OVER THE REGION. ON SUNDAY UPPER RIDGING
OVER THE WESTERN GULF BUILDS EAST AS SURFACE HIGH PRESSURE BUILDS
NORTH ACROSS THE CENTRAL PENINSULA WITH WARM AND MUGGY CONDITIONS
CONTINUING ACROSS THE FORECAST AREA. TEMPERATURES WILL RUN SOME 5-7
DEGREES ABOVE NORMAL THROUGH PERIOD WITH DAYTIME HIGHS CLIMBING INTO
THE UPPER 80S TO LOWER 90S OVER INTERIOR LOCATIONS...WITH SLIGHTLY
COOLER READINGS ALONG THE IMMEDIATE COAST DUE TO ONSHORE FLOW.

&&

.AVIATION...BRIEF MVFR (3-5SM) VISIBILITIES FROM PATCHY FOG MAY
IMPACT THE TERMINAL SITES TOWARD SUNRISE THIS MORNING...OTHERWISE
VFR CONDITIONS ARE EXPECTED TODAY. LIGHT AND VARIABLE WINDS EARLY
THIS MORNING WILL BECOME WEST TO NORTHWEST AND INCREASE INTO THE
15-20 KNOT RANGE DURING THE AFTERNOON. ADDITIONAL MVFR VISIBILITIES
FROM PATCHY FOG MAY AGAIN EFFECT THE TERMINAL SITES EARLY TUESDAY
MORNING...OTHERWISE VFR WILL BE THE RULE.

&&

.MARINE...BREEZY TODAY BEHIND THE FRONTAL PASSAGE OVER THE COASTAL
WATERS BUT WINDS SHOULD REMAIN BELOW HIGHLIGHT CRITERIA. SOME
PERIODS OF GUSTS IN THE 15 TO 20 KNOTS RANGE ARE POSSIBLE NEAR THE
COAST AS ONSHORE FLOW DEVELOPS.

PRESSURE GRADIENTS RELAX FURTHER ON TUESDAY AND THROUGH THE REST OF
THE WORK WEEK AS MID LEVEL HIGH PRESSURE MOVES OVER THE COASTAL
WATERS AND WEAK HIGH PRESSURE SLOWLY MIGRATES EASTWARD.
THEREFORE...NO HIGHLIGHTS ARE EXPECTED THROUGH THE WEEKEND.

&&

.FIRE WEATHER...ITS A TOUGH CALL TODAY FOR THE RED FLAG WARNING.
MODELS INSIST IN DRYING OVER THE INTERIOR COUNTIES WHILE AT THE SAME
TIME BRINGING A SURGE IN AFTERNOON WINDS INTO THE 10 TO 15 KNOTS
RANGE...MAINLY FOR THE COASTAL COUNTIES. IT SEEMS REASONABLE TO
INCLUDE THE INTERIOR COUNTIES FROM SUMTER DOWN TO HIGHLANDS BUT NOT
FEELING CONFIDENT ABOUT COASTAL LOCATIONS FROM CITRUS DOWN TO
SARASOTA SINCE INCREASING ONSHORE FLOW WILL TRANSLATE IN INCREASING
LOW LEVEL MOISTURE. IF THE WINDS INDEED SURGE AS THE MODELS
SHOW...IT WILL BE MAINLY NEAR THE COAST SO COMBINATIONS OF CRITICAL
RH WITH 15 KNOTS WINDS ARE UNLIKELY FOR THE EASTERN SECTIONS OF THE
COASTAL COUNTIES. SO FOR NOW WILL EXCLUDE THE COASTAL COUNTIES FROM
THE RFW...EXCEPT LEVY...AND INCLUDE HARDEE...DE SOTO AND HIGHLANDS
IN THE WARNING. STAY TUNED IN CASE ADJUSTMENTS ARE REQUIRED LATER
TODAY.

SIMILAR CONDITIONS ARE EXPECTED FOR TUESDAY WITH HIGHER CHANCES FOR
A LARGER AREA UNDER RFW CONDITIONS AS WINDS BECOME MORE NORTHERLY IN
THE AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  84  65  85  66 /   5   5   5   5
FMY  87  64  88  65 /   5   5   5   5
GIF  88  63  88  64 /  10   5   5   5
SRQ  83  64  84  65 /   5   5   5   5
BKV  86  55  87  58 /   5   5   5   5
SPG  82  70  83  71 /   5   5   5   5

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
     HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-
     SUMTER.

     RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS
     EVENING FOR DE SOTO-HARDEE-HIGHLANDS-LEVY-POLK-SUMTER.

GULF WATERS...NONE.

&&

SHORT TERM/MARINE....AR
LONG TERM/AVIATION...JCM
Hazardous weather outlook, May 5, 4:53 AM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
453 AM EDT MON MAY 5 2008

FLZ042-048>051-055-060-062-065-052100-
CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-
CHARLOTTE-LEE-
453 AM EDT MON MAY 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IMPACTS EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...FIRE WEATHER IMPACT...
CONDITIONS WILL BECOME FAVORABLE FOR WILD FIRES TUESDAY AFTERNOON
FOR WHICH A FIRE WEATHER WATCH IS IN EFFECT EXCEPT PINELLAS COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FLZ039-043-052-056-057-061-052100-
LEVY-SUMTER-POLK-HARDEE-HIGHLANDS-DE SOTO-
453 AM EDT MON MAY 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
ELEVATED CONDITIONS FAVORABLE FOR WILD FIRES THIS AFTERNOON AS DRY AIR
WILL REMAIN OVER THE INTERIOR COUNTIES. AVOID STARTING FIRES
OUTDOORS AND DO NOT THROW AWAY CIGARETTES OR ANY OTHER SOURCE OF
HEAT THAT COULD IGNITE A FIRE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...FIRE WEATHER IMPACT...
CONDITION REMAIN FAVORABLE FOR WILD FIRES TUESDAY AFTERNOON FOR
WHICH A FIRE WEATHER WATCH IS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

99

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 6:47 AM EDTDense Fog AdvisoryTBWDeSoto, Hardee, Highlands, Polk, Sumter2 hr
May 5, 2:15 PM EDTRed Flag WarningTBWDeSoto, Hardee, Highlands, Polk, Sumter30 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.